Alert archive / Nebraska / Flash Flood Warnings in 2009
Flash Flood Warning 6, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Aug 14, 2009, 11:01 PM CDT for Brown County, Keya Paha County, Rock County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2009, 11:01 PM CDT (04:01 UTC)
- Expired
- Aug 15, 2009, 2:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brown County, NE, Keya Paha County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2110 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 13.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLBF 150401 FFWLBF NEC017-103-149-150700- /O.NEW.KLBF.FF.W.0006.090815T0401Z-090815T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1101 PM CDT FRI AUG 14 2009 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA... THIS INCLUDES THE CITY OF AINSWORTH... KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA... THIS INCLUDES THE CITY OF SPRINGVIEW... NORTHERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA... THIS INCLUDES THE CITY OF BASSETT... * UNTIL 200 AM CDT * AT 1057 PM CDT...DOPPLER RADAR HAS INDICATED OVER 2 INCHES OF RAIN HAD FALLEN OVER NORTHERN PORTIONS OF ROCK...NORTHERN PORTIONS OF BROWN AND KEYA PAHA COUNTY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH RIVER TRAIL...THOMAS CREEK STATE WILDLIFE MANAGEMENT AREA...BOBCAT STATE WILDLIFE MANAGEMENT AREA...KELLER PARK STATE RECREATION AREA... MILLS AND BURTON PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE ON WATER COVERED ROADWAYS. && LAT...LON 4295 10017 4297 9929 4250 9926 4250 10018 $$ BUTTLER
1 follow-up statement
000 WGUS73 KLBF 150547 FFSLBF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1247 AM CDT SAT AUG 15 2009 NEC017-103-149-150700- /O.CON.KLBF.FF.W.0006.000000T0000Z-090815T0700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ROCK NE-BROWN NE-KEYA PAHA NE- 1247 AM CDT SAT AUG 15 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR KEYA PAHA...NORTHERN BROWN AND NORTHERN ROCK COUNTIES... AT 1246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOBCAT STATE WILDLIFE MANAGEMENT AREA...NORTH RIVER TRAIL...THOMAS CREEK STATE WILDLIFE MANAGEMENT AREA...SPRINGVIEW...MILLS AND BURTON PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF A QUARTER INCH TO HALF AN INCH ARE POSSIBLE IN THE WARNED AREA. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. && LAT...LON 4295 10017 4297 9929 4250 9926 4250 10018 $$ SPRINGER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 3:33 PM CDT, 7 hours 28 minutes earlier.
Area forecast discussion, Aug 14, 3:33 PM CDT, 7 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT FRI AUG 14 2009 .DISCUSSION... .SHORT TERM DISCUSSION (TONIGHT THROUGH MONDAY NIGHT)... TONIGHT...CONCERNS WILL BE HEAVY RAINFALL POTENTIAL ACROSS SERN HALF OF FA OVERNIGHT. FETCH OF SUBTROPICAL MOISTURE CLEARLY EVIDENT ON WV IMAGERY AS WELL AS UPSTREAM U/A SOUNDINGS ACROSS AZ/NM/CO. INSTABILITY IS RESPECTABLE AT 1500-3000 J/KG. 0-6 KM SHEAR FCST TO BE AT BIT STRONGER NEAR 25 KTS. EXPECT STORMS TO BE MULTICELLULAR...THUS DIMINISH ANY ONE STORMS SEVERE POTENTIAL. STILL...A FEW SEVERE STORMS REMAIN POSSIBLE INTO THIS EVENING. AS STRONG WAVE...CURRENTLY LOCATED IN NERN NM MOVES NORTHEAST...EXPECT BEST COVERAGE AND HEAVY RAINFALL POTENTIAL TO BE ACROSS SERN HALF OF FA. CURRENT RADAR DOES INDEED INDICATE BEST STORM DEVELOPMENT ACROSS PUEBLO AND WRN PARTS OF DODGE CITYS FORECAST AREAS. THIS TRAJECTORY ALSO FAVORS MOVEMENT INTO SERN FA. SATURDAY AND SATURDAY NIGHT...APPROACH OF UPPER TROUGH AND COLD FRONT SATURDAY AFTERNOON AND SATURDAY NIGHT FCST TO BRING THE BEST CHC AND AREAL COVERAGE FOR TSTMS TO WRN AND NCTRL NEBR. EXPECT LINGERING SHOWERS AND STORMS EARLY ACROSS THE EAST...THEN INCREASED CHCS BY AFTN IN WAA REGIME. STRONG CONVECTION FAVORED ACROSS THE PNHDL AND NEBR CO INTO SERN WY BY LATE AFTN. NAM/GFS AGREE ON AN MCS MOVING ACROSS SRN SD AND NRN NEBR OVERNIGHT...THUS LIKELY POPS FCST ACROSS NCTRL. THE SOUTH SHOULD STILL SEE SCT COVERAGE OF STORMS HOWEVER. SUNDAY AND SUNDAY NIGHT...COOLER AND DRY SUNDAY BEHIND THE FRONT WITH ONLY A SLIGHT CHANCE OF SHOWERS AND A FEW THUNDERSTORMS ATTEMPTING TO RETURN ACROSS THE ERN PNHDL AND SOUTHWEST THROUGH THE OVERNIGHT. HIGHS TO BE ABOUT 10 DEGREES COOLER MOST AREAS RANGING FROM THE MID 70S NORTHWEST TO THE UPPER 70S TO NEAR 80 SOUTHWEST. MONDAY AND MONDAY NIGHT...MAIN UPPER LOW WILL MOVE INTO WESTERN ONTARIO CANADA MONDAY WITH A BROAD UPPER TROUGH ACROSS THE NRN PLAINS/GREAT LAKES. TEMP SHOULD RECOVER A FEW DEGREES TO THE UPPER 70S/LOWER 80S. WILL MAINTAIN A SLIGHT CHC MONDAY AFTN AND MONDAY NIGHT FOR MAINLY THE SWRN HALF OF FA. .EXTENDED DISCUSSION (TUESDAY THROUGH FRIDAY)... DISTURBANCES DROPPING SOUTHEAST ALONG THE WRN SIDE OF UPPER TROUGH WILL KEEP A SLIGHT CHC TO LOW CHC POPS TUESDAY THROUGH WEDNESDAY NIGHT AS TEMPS CONTINUE TO RANGE BELOW NORMAL IN THE LOWER 80S. BY THURSDAY AND FRIDAY...UPPER RIDGE AXIS TO THE WEST WILL NUDGE EAST DIVERTING STORM WELL TO OUR EAST...ALTHOUGH COOL HIGH PRESSURE WILL MAINTAIN HIGHS MAINLY FROM 80 TO 85. && .AVIATION... VERY MOIST AND UNSTABLE ATMOSPHERE ACROSS WESTERN AND CENTRAL NEBRASKA...AND WITH A STRONG DISTURBANCE APPROACHING THE AREA FROM THE SOUTHWEST...THUNDERSTORMS ARE EXPECTED TO DEVELOP. THE BEST CHANCE FOR THUNDERSTORMS AT THE KLBF TERMINAL WILL BE FROM AROUND 23Z THROUGH 10Z SATURDAY. WILL NOT BE CONTINUOUS...BUT OFF AND ON CONVECTION APPEARS LIKELY. SIMILAR TIME FRAME FOR VALENTINE...BUT COVERAGE WILL BE LESS THAN ACROSS SOUTHWEST NEBRASKA. VERY HEAVY RAIN WILL LIKELY ACCOMPANY THE STRONGER STORMS...AND SOME LOCALLY SVR STORMS CONTAINING HAIL AND STRONG WIND GUSTS ARE POSSIBLE. GENERALLY VFR CONDITIONS ARE EXPECTED...BUT IN AND NEAR THUNDERSTORMS MVFR OR IFR CONDITIONS WILL BE ENCOUNTERED. OUTSIDE OF THUNDERSTORMS...WINDS SHOULD BE SOUTH TO SOUTHEAST 10 TO 15 KTS. CONDITIONS AS A WHOLE WILL IMPROVE AFTER 12Z SATURDAY AS WAVE BEGINS TO LIFT NORTHEAST OUT OF THE AREA. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...ROBERG AVIATION...TAYLOR
Hazardous weather outlook, Aug 14, 4:07 PM CDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 407 PM CDT FRI AUG 14 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-152115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 407 PM CDT FRI AUG 14 2009 /307 PM MDT FRI AUG 14 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED SEVERE THUNDERSTORMS CAPABLE OF LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. WARM AIR ALOFT SHOULD LIMIT HAIL SIZES TO AROUND 1 INCH IN DIAMETER. OTHERWISE...DUE TO A VERY MOIST ATMOSPHERE...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY INTENSE RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED THUNDERSTORMS CAPABLE OF WIND DAMAGE AND LARGE HAIL ARE POSSIBLE SATURDAY NIGHT. WINDS ALOFT ARE FORECAST TO INCREASE AS A POWERFUL UPPER LEVEL DISTURBANCE SWINGS THROUGH THE PLAINS. CONDITIONS ARE EXPECTED TO BECOME FAVORABLE FOR SEVERE WEATHER LATE IN THE DAY ACROSS THE WESTERN HIGH PLAINS...WITH SEVERE THUNDERSTORMS DEVELOPING ACROSS EASTERN COLORADO AND WYOMING. PRESUMABLY THESE STORMS WILL MOVE MOVE THROUGH WESTERN AND NORTH CENTRAL NEBRASKA SATURDAY EVENING AND OVERNIGHT...PRODUCING LARGE HAIL AND WIND DAMAGE. DEEP MOISTURE WILL CONTINUE ACROSS THE REGION PRODUCING STORMS CAPABLE OF INTENSE RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING...GENERALLY WEST OF HIGHWAY 83. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE TAYLOR
In the hours before
Local storm report, Aug 14, 5:50 PM CDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
550 PM CDT FRI AUG 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HEAVY RAIN 12 SE RUSHVILLE 42.59N 102.30W
08/14/2009 M1.50 INCH SHERIDAN NE PUBLIC
THE PUBLIC MEASURED 1.50 INCHES OF RAIN IN LESS THAN AN
HOUR.
&&
SJACOBSLocal storm report, Aug 14, 6:51 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
651 PM CDT FRI AUG 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM HEAVY RAIN MERRIMAN 42.92N 101.70W
08/14/2009 E1.15 INCH CHERRY NE CO-OP OBSERVER
NWS COOPERATIVE OBSERVER REPORTED 1.15 INCHES OF RAIN
OVER THE LAST HOUR.
&&
SJACOBSLocal storm report, Aug 14, 6:53 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
653 PM CDT FRI AUG 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HEAVY RAIN 8 WNW ELI 42.98N 101.59W
08/14/2009 M1.40 INCH CHERRY NE PUBLIC
THE PUBLIC REPORTED 1.40 INCHES OF RAIN OVER THE LAST
HOUR.
&&
SJACOBSLocal storm report, Aug 14, 7:46 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
746 PM CDT FRI AUG 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL 6 NW PAXTON 41.19N 101.44W
08/14/2009 E0.50 INCH KEITH NE PUBLIC
THE PUBLIC REPORTED MARBLE SIZE HAIL SIX MILES NORTHWEST
OF PAXTON.
&&
SJACOBSLocal storm report, Aug 14, 8:05 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
805 PM CDT FRI AUG 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLASH FLOOD GORDON 42.81N 102.20W
08/14/2009 SHERIDAN NE LAW ENFORCEMENT
FLOODING ON STREET CAUSED SOME CARS TO STALL. TIME
ESTIMATED.
&&
MASEKLocal storm report, Aug 14, 8:41 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
841 PM CDT FRI AUG 14 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 3 W GORDON 42.81N 102.26W
08/14/2009 E0.88 INCH SHERIDAN NE BROADCAST MEDIA
0445 PM HAIL 3 W GORDON 42.81N 102.26W
08/14/2009 E0.88 INCH SHERIDAN NE BROADCAST MEDIA
0515 PM FLASH FLOOD GORDON 42.81N 102.20W
08/14/2009 SHERIDAN NE LAW ENFORCEMENT
FLOODING ON STREET CAUSED SOME CARS TO STALL. TIME
ESTIMATED.
0515 PM HAIL 3 W GORDON 42.81N 102.26W
08/14/2009 E0.88 INCH SHERIDAN NE BROADCAST MEDIA
0520 PM HEAVY RAIN 6 N GORDON 42.89N 102.20W
08/14/2009 M1.40 INCH SHERIDAN NE CO-OP OBSERVER
1.40 INCHES OF RAIN FELL IN 20 MINUTES...STILL LIGHT TO
MODERATE RAIN FALLING AT TIME OF REPORT.
0549 PM HEAVY RAIN 12 SE RUSHVILLE 42.59N 102.30W
08/14/2009 M1.50 INCH SHERIDAN NE PUBLIC
THE PUBLIC MEASURED 1.50 INCHES OF RAIN IN LESS THAN AN
HOUR.
0650 PM HEAVY RAIN MERRIMAN 42.92N 101.70W
08/14/2009 E1.15 INCH CHERRY NE CO-OP OBSERVER
NWS COOPERATIVE OBSERVER REPORTED 1.15 INCHES OF RAIN
OVER THE LAST HOUR.
0653 PM HEAVY RAIN 8 WNW ELI 42.98N 101.59W
08/14/2009 M1.40 INCH CHERRY NE PUBLIC
THE PUBLIC REPORTED 1.40 INCHES OF RAIN OVER THE LAST
HOUR.
0738 PM HAIL 6 NW PAXTON 41.19N 101.44W
08/14/2009 E0.50 INCH KEITH NE PUBLIC
THE PUBLIC REPORTED MARBLE SIZE HAIL SIX MILES NORTHWEST
OF PAXTON.
&&
SJACOBSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 11:49 PM CDT | Flash Flood Warning | LBF | Boyd, Holt | 3 hr |
| Aug 15, 5:53 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 67 min |
| Aug 15, 6:33 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 57 min |
| Aug 15, 6:45 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Sheridan | 60 min |
Nearby
Flash Flood Warnings in Nebraska, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.